Pennsylvania, 2015

Astronomical Low Tide in Pennsylvania, February 20 to 21, 2015

February 20 to 21, 2015 · NWS PHI · 3 events in 3 counties and zones

The combination of persistent northwest winds and spring tides following the new moon caused blowout tides on the tidal Delaware River and its tidal tributaries with both low tide cycles on the 20th. While low tides reached blowout levels, they were not as low as the 15th of the month.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of persistent northwest winds and spring tides following the new moon caused blowout tides on the tidal Delaware River and its tidal tributaries with both low tide cycles on the 20th. While low tides reached blowout levels, they were not as low as the 15th of the month. The lowest tide in Philadelphia and Delaware Counties occurred during the morning low tide cycle, while the lowest tide in Bucks County occurred during the evening low tide cycle. At Marcus Hook (Delaware County), the lowest tide was 2.69 feet below mean lower low water. In Philadelphia, the lowest tide was 2.31 feet below mean lower low water and on Newbold Island (Bucks County) the lowest tide was 2.28 feet below mean lower low water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 20, 6:12 AM EST, 48 minutes earlier.

Area forecast discussion, Feb 20, 6:12 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
612 AM EST FRI FEB 20 2015

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST FROM THE OHIO VALLEY TO THE EAST
COAST TODAY. A LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN
PLAINS NORTHEASTWARD INTO THE REGION SATURDAY AND BRING A COLD
FRONT THROUGH THE REGION ON SUNDAY. HIGH PRESSURE WILL BUILD
SOUTHEASTWARD BEHIND THE FRONTAL BOUNDARY EARLY NEXT WEEK. THIS
WILL BE FOLLOWED BY LOW PRESSURE SYSTEMS, ONE COMING UP THE EAST
COAST AND THE OTHER FROM THE GREAT LAKES ON WEDNESDAY. ANOTHER
AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION BY THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
6 AM UPDATE TO ADD A CLIMATE SECTION TO PUT THE CURRENT COLD INTO
CONTEXT...

OVERNIGHT WATER VAPOR SATELLITE IMAGERY SHOWS A PIECE OF ENERGY
SPLIT OFF FROM THE POLAR VORTEX OVER NORTHERN NEW ENGLAND. THIS
SETUP HAS DRAWN THE CORE OF ARCTIC AIRMASS DIRECTLY INTO THE
NORTHERN MID-ATLANTIC REGION EARLY THIS MORNING. THERE IS STILL A
RELATIVELY TIGHT PRESSURE GRADIENT ACROSS THE AREA, RESULTING IN A
CONTINUATION OF A BRISK W-NW WINDS THROUGHOUT THE NIGHT. WINDS
HAVE EVEN STRENGTHENED A BIT OVERNIGHT IN CONCERT WITH A PRESSURE
SURGE. THE WINDS HAVE PREVENTED TEMPS FROM PLUMMETING AFTER DARK,
BUT THEY ARE HELPING TO PRODUCE BITTERLY COLD WIND CHILLS BETWEEN
10 BELOW AND 20 BELOW ZERO ACROSS MOST OF THE FORECAST AREA. THE
REPORTED WIND CHILL AT MT POCONOS WAS AS LOW AS 29 BELOW ZERO. THE
WIND CHILL WARNING FOR THE POCONOS AND FAR NW NJ AND WIND CHILL
ADVISORIES FOR THE REST OF THE CWA ARE VERIFYING, SO NO CHANGES
TO THE HEADLINES ARE NEEDED.

THE UPPER TROUGH ASSOCIATED WITH THE POLAR VORTEX WILL LIFT
NORTHEASTWARD TODAY INTO EASTERN CANADA. AT THE SURFACE, A 1032
MB HIGH THAT IS CENTERED OVER KY EARLY THIS MORNING WILL BUILD
EASTWARD INTO THE MID ATLANTIC. W-NW WINDS WILL GRADUALLY RELAX
THROUGHOUT THE DAY AS A RESULT OF THE WEAKENING PRESSURE
GRADIENT.

WEIGHTED THE MAX TEMP FORECAST MORE IN LINE WITH THE NON-STATISTICAL
OUTPUT FROM THE HRRR/NCEP WRF-ARW. THIS WARMER GUIDANCE VERIFIED
WELL YESTERDAY WHILE THE MAV/MET EXHIBITED A COOL BIAS. MAXIMUM
SOLAR HEATING, INCREASING LARGE-SCALE SUBSIDENCE, AND A
DOWNSLOPING COMPONENT TO THE FLOW OFF THE MOUNTAINS WILL
CONTRIBUTE TO WARMING THE COLUMN. NONETHELESS, HIGHS WILL ONLY BE
IN THE TEENS, WHICH IS AN IMPRESSIVE 25-30F BELOW NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE CENTER OF THE SURFACE HIGH IS FORECAST TO BUILD EASTWARD TOWARD
THE MID-ATLANTIC COAST TONIGHT. EXPECT WINDS TO BECOME LIGHT IN
THE EVENING WHILE SKIES WILL BE MOSTLY CLEAR. THIS SETUP WILL
ALLOW TEMPS TO DROP QUICKLY AFTER SUNSET. WENT BELOW GUIDANCE FOR
MIN TEMPS TONIGHT IN THIS FAVORABLE RADIATIONAL COOLING
SETUP, ESPECIALLY AFTER FACTORING THE FEW INCHES OF SNOW ON THE
GROUND IN MOST LOCATIONS. SUB-ZERO MIN TEMPS ARE FORECAST FOR THE
VALLEYS IN NE PA, NW NJ AND THE PINE BARRENS WHILE THE REMAINDER
OF THE AREA SHOULD BOTTOM OUT IN THE SINGLE DIGITS. THE DROP IN
TEMPS MAY SLOW DOWN OVERNIGHT AS MID AND HI CLOUDS OVERSPREAD THE
AREA AHEAD OF THE NEXT STORM SYSTEM.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
SATURDAY THROUGH SUNDAY NIGHT:

OVERALL IN THIS PERIOD THERE IS GOOD MODEL AND ENSEMBLE AGREEMENT
THAT OUR REGION WILL IN BETWEEN TWO HIGH PRESSURE SYSTEMS. ONE OF
THE HIGH PRESSURE SYSTEMS WILL BE DIVING INTO THE PLAINS, THE OTHER
WILL BE OFFSHORE. THESE WILL ALLOW FOR A STORM TO TRACK FROM THE
SOUTHERN PLAINS INTO NEW ENGLAND IN THIS PERIOD.

CLOUDS WILL BE ON THE INCREASE AHEAD OF A WARM FRONTAL BOUNDARY
SATURDAY WITH LOW PRESSURE TRACKING INTO THE LOWER OHIO VALLEY.
TEMPERATURES WILL GRADUALLY WARM INTO THE 20'S AND 30'S THROUGHOUT
THE DAY. OVERRUNNING MOISTURE WILL LEAD TO THE DEVELOPMENT OF
PRECIPITATION SATURDAY AFTERNOON. THERMAL PROFILES SUGGEST
PRECIPITATION SHOULD START AS SNOW. BY SATURDAY NIGHT, TEMPERATURES
WILL CONTINUE TO RISE AS OVERRUNNING MOISTURE ALONG THE WARM FRONT
LEADS TO THE DEVELOPMENT OF MORE PRECIPITATION AND CHANGING
P TYPES. IT IS ENCOURAGING TO SEE IN BUFKIT ANALYSIS OF
THE NAM AND GFS THAT A PRETTY SEAMLESS TRANSITION FROM SNOW TO RAIN
OCCURS. HOWEVER, NOT FULLY CONVINCED THAT LOW LEVEL COLD DOESN'T
HANG ON LONGER PARTICULARLY NW OF PHL AND INTO NORTHERN NJ. SO HAVE
EXPRESSED A MIX OF SNOW/ICE IN THE CURRENT FORECAST BEFORE THE
CHANGE TO RAIN. QPF FORECAST IS MAINLY DERIVED FROM THE SREF AND THE
WPC FORECAST. IT SHOULD BE NOTED THAT THE RGEM AND NAM 00Z MODEL
RUNS SHOW A THUMP OF SNOWFALL LATE SATURDAY AFTERNOON ALONG
INTERSTATE 95 FROM PHL SW. THIS MAY PROVIDE SEVERAL INCHES OF SNOW
IN A SHORT TIME. ON THE OTHER HAND, THE SREF AND ECMWF ARE SLOWER
AND AS A RESULT WARMER. THIS FORECAST TAKES BOTH OF THESE OUTCOMES
INTO ACCOUNT WITH SOME REAMING UNCERTAINTY.

BY SUNDAY, MODELS HAVE TRENDED FASTER ENDING PRECIPITATION ON SUNDAY
LEAVING US WITH A CHANCE OF SHOWERS THROUGH THE DAY, ICE MIX
POCONOS. EVEN WITH THAT SAID, SOME MELTING OF THE SNOWPACK AND RIVER
ICE COULD OCCUR WITH TEMPERATURES ABOVE FREEZING. BOTH OF THESE MAY
CONTRIBUTE TO SOME HYDRO ISSUES. STAYED CLOSE TO MAV/MET THROUGHOUT
MOST PERIODS PERHAPS A LITTLE WARMER SATURDAY NIGHT AND SUNDAY TO
ACCOUNT FOR THE WARMER SREF AND ECMWF.

MONDAY AND MONDAY NIGHT: YET ANOTHER POTENT BLAST OF COLD AIR COMES
IN. NOT EXPECTING MUCH IN TERMS OF TEMPERATURE RISES, NON-DIURNAL
TEMPERATURE TREND POSSIBLE. 925 MB TEMPS WILL BE AROUND -15C,
UNDERCUT ENSEMBLE GUIDANCE A LITTLE. OTHERWISE DRY AND COLD. WIND
CHILLS MAY GO BELOW ZERO AGAIN. POCONOS COULD REACH -20.

TUESDAY AND WEDNESDAY: STAYED CLOSE TO THE ENSEMBLE GUIDANCE FOR
MOST WEATHER ELEMENTS. THE GFS/GEFS AND ECMWF/ECMWF ENSEMBLE MEAN
ARE SPLIT ON IF ANOTHER LOW PRESSURE CAN COME THE COAST. ECMWF IS
THE MOST AGGRESSIVE BUT IS BACKING OFF, AS HAVE THE UKMET AND CMC.
WILL CONTINUE LOW CHANCE POP FOR NOW.

THURSDAY: CONTINUED COLD BUT DRY WITH ANOTHER ARCTIC HIGH PRESSURE
SYSTEM, UNDERCUT ENSEMBLE GUIDANCE AGAIN WITH TEMPERATURES IN THIS
PERIOD WITH 925 MB TEMPS MODELED AROUND -15C.

&&

.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR TODAY. W-NW WINDS 10-20 KT WILL GUST 25-30 KT THRU ABOUT 15Z.
THE WINDS WILL RELAX THRUOUT THE DAY AS HIPRES BUILDS IN. GUSTS
SHOULD BE UNDER 20 KT AFTER 18Z.

VFR TONIGHT WITH LIGHT/VARIABLE WINDS.

OUTLOOK...

SATURDAY AND SATURDAY NIGHT: CONDITIONS DETERIORATING TO MVFR/IFR
SATURDAY NIGHT WITH A MIX OF RAIN AND SNOW CHANGING TO RAIN. SOME
FREEZING RAIN MAY MIX IN FOR ABE AND RDG. WINDS GRADUALLY SHIFTING
TO SOUTHERLY BY SATURDAY, GUSTS UNDER 20 KNOTS. SOME SPEED LLWS
POSSIBLE SATURDAY NIGHT.

SUNDAY AND SUNDAY NIGHT: IMPROVING TO VFR, WIND SHIFT TO NORTHWEST
WITH GUSTS UNDER 20 KNOTS.

MONDAY THROUGH TUESDAY... VFR.

TUESDAY NIGHT... CHANCE FOR LOWER THAN VFR CEILINGS WITH SNOW. LOW
CONFIDENCE.

&&

.MARINE...
**SINCE MUCH OF DELAWARE BAY IS COVERED BY ICE WE WILL CONTINUE TO
 ADD THE PHRASING "ON ICE FREE WATERS" FOR THE FIRST FOUR
 PERIODS OF THE FORECAST**

VFR TODAY. W-NW WINDS 10-20 KT WILL GUST 25-30 KT THRU ABOUT 15Z.
THE WINDS WILL RELAX THRUOUT THE DAY AS HIPRES BUILDS IN. GUSTS
SHOULD BE UNDER 20 KT AFTER 18Z.

VFR TONIGHT WITH LIGHT/VARIABLE WINDS.

OUTLOOK...
SATURDAY NIGHT THROUGH MONDAY: SEAS BUILDING TO SCA CRITERIA
SATURDAY NIGHT AND REMAINING ABOVE FIVE FEET TILL MONDAY MORNING.
SOME NORTHWESTERLY SCA GUSTS MONDAY.

MONDAY NIGHT THROUGH TUESDAY NIGHT: SUB SCA SEAS AND WINDS. SEAS
INCREASING TUESDAY NIGHT TO NEAR FIVE FEET.

&&

.TIDES/COASTAL FLOODING...
THE LOW WATER ADVISORY FOR TODAY WAS EXTENDED THROUGH TONIGHT FOR
THE DELAWARE BAY AND THE ATLANTIC COASTAL WATERS. BLOWOUT TIDES WERE
OCCURRING OVERNIGHT AND ARE EXPECTED THROUGH THE NEXT COUPLE OF HIGH
TIDE CYCLES. CANNOT RULE OUT THE POSSIBILITY OF BLOWOUT TIDES
CONTINUING INTO SATURDAY MORNING ALTHOUGH NEGATIVE ANOMALIES SHOULD
BE WEAKENING IN RESPONSE TO THE LIGHT WINDS.

LOW WATER ADVISORY IS CONTAINED IN THE MWW PRODUCT. AN SPS IS IN
EFFECT FOR ASSOCIATED AREAS ALONG THE TIDAL DELAWARE RIVER.

&&

.CLIMATE...
THE ONLY DAILY MIN TEMP RECORD THAT WAS SET YESTERDAY (2/19) WAS AT
GEORGETOWN, DE. THE LOW OF 10F BROKE THE OLD RECORD OF 11F (1993).

CURRENT TEMPS AS OF 6 AM HAVE ALREADY SET NEW DAILY RECORD MIN
TEMPS FOR 2/20 AT ILG AND TTN; AND ARE WITHIN A FEW DEGREES OF THE
RECORD AT ALL OTHER CLIMATE SITES EXCEPT MPO.

THE CURRENT TEMP OF 3F AT PHL IS THE COLDEST TEMP FOR PHILADELPHIA
SINCE 20 JAN 1994 WHEN A LOW OF 1F WAS RECORDED. BEFORE TODAY,
THE LAST OCCURRENCE OF A MIN TEMP OF 3F OR LOWER IN THE MONTH OF
FEBRUARY FOR PHILADELPHIA WAS 5 FEB 1996. THE LAST OCCURRENCE WITH
A MIN TEMP OF 2F OR LOWER WAS 20 FEB 1979. THE DAYS OF 20 FEB 1979
AND 24 FEB 1889 ARE THE ONLY DATES ON RECORD THAT HAD A MIN TEMP
OF 3F OR LOWER THIS LATE IN THE SEASON.

EVEN SATURDAY MAY HAVE RECORD COLD AFTER MIDNIGHT BEFORE TEMPS
START RISING AHEAD OF THE NEXT ARCTIC COLD FRONT DURING THE
MORNING.

THOSE RECORDS LISTED BELOW... (POR = PERIOD OF RECORD BEGINS)

POR         2/20          2/21

1874 KACY    0 (1966)     3 (1968)
1872 KPHL    1 (1979)     6 (1968)
1894 KILG    5 (1978)     6 (1968,1934)
1922 KABE   -2 (1936)     0 (1936)
1865 KTTN    6 (1936)     6 (1893)
1948 KGED    0 (1979)     8 (1959)
1869 KRDG   -3 (1903)    -2 (1978,1903)
1901 KMPO  -18 (1993)    -8 (1993)

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     PAZ060>062-070-071-101>106.
     WIND CHILL WARNING UNTIL 11 AM EST THIS MORNING FOR PAZ054-055.
NJ...WIND CHILL ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     NJZ007>010-012>027.
     WIND CHILL WARNING UNTIL 11 AM EST THIS MORNING FOR NJZ001.
DE...WIND CHILL ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     DEZ001>004.
MD...WIND CHILL ADVISORY UNTIL 11 AM EST THIS MORNING FOR MDZ008-
     012-015-019-020.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     ANZ430-431-450>455.
     LOW WATER ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ430-431-
     450>455.
     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ450>455.
     GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ430-431.

&&

SYNOPSIS...GAINES
NEAR TERM...KLEIN
SHORT TERM...KLEIN
LONG TERM...GAINES
AVIATION...GAINES/KLEIN
MARINE...GAINES/KLEIN
TIDES/COASTAL FLOODING...KLEIN
CLIMATE...KLEIN
Hazardous weather outlook, Feb 20, 4:40 AM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 AM EST FRI FEB 20 2015

NJZ007>010-012>015-019-026-PAZ060>062-101>106-210945-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-COASTAL OCEAN-BERKS-
LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
440 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS POSSIBLE SATURDAY AFTERNOON AND NIGHT BEFORE CHANGING TO
RAIN BY SUNDAY MORNING. SOME SLEET AND FREEZING RAIN IS POSSIBLE
AS WELL...PARTICULARLY TO THE WEST OF THE INTERSTATE 95 CORRIDOR.
SEVERAL INCHES OF SNOW COULD FALL BEFORE THE CHANGEOVER LEADING
TO SLICK AND HAZARDOUS ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-210945-
SUSSEX-
440 AM EST FRI FEB 20 2015

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS POSSIBLE SATURDAY AFTERNOON AND NIGHT BEFORE CHANGING TO
RAIN BY SUNDAY MORNING. SOME SLEET AND FREEZING RAIN IS POSSIBLE
AS WELL...SEVERAL INCHES OF SNOW COULD FALL BEFORE THE CHANGEOVER
LEADING TO SLICK AND HAZARDOUS ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-210945-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
440 AM EST FRI FEB 20 2015

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...LOW WATER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   LOW WATER ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR FREEZING SPRAY MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-210945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
440 AM EST FRI FEB 20 2015

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...LOW WATER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING.
   LOW WATER ADVISORY.
   GALE WARNING.

LOW WATER AT LOW TIDES MAY BE A SERIOUS NAVIGATION HAZARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAVY FREEZING SPRAY WARNING.

LOW WATER AT LOW TIDES MAY BE A SERIOUS NAVIGATION HAZARD INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-MDZ008-012-015-019-020-NJZ020-022>025-027-210945-
INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
440 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS POSSIBLE SATURDAY AFTERNOON AND EVENING BEFORE CHANGING
TO RAIN BY LATE SATURDAY NIGHT. SOME SLEET AND FREEZING RAIN MAY
MIX IN. LIGHT SNOW ACCUMULATION IS POSSIBILE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-NJZ016-021-210945-
NEW CASTLE-KENT-SALEM-CUMBERLAND-
440 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

LOW WATER AT LOW TIDES TODAY AND FRIDAY MAY BE A SERIOUS
NAVIGATION HAZARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LOW WATER AT LOW TIDES TODAY AND FRIDAY MAY BE A SERIOUS
NAVIGATION HAZARD.

SNOW IS POSSIBLE SATURDAY AFTERNOON AND EVENING BEFORE CHANGING
TO RAIN. SOME SLEET AND FREEZING RAIN MAY BRIEFLY MIX IN.
VERY LIGHT SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017-018-PAZ070-071-210945-
GLOUCESTER-CAMDEN-DELAWARE-PHILADELPHIA-
440 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

LOW WATER AT LOW TIDES  MAY BE A SERIOUS NAVIGATION HAZARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LOW WATER AT LOW TIDES MAY BE A SERIOUS NAVIGATION HAZARD INTO
SATURDAY.

SNOW IS POSSIBLE SATURDAY AFTERNOON AND EVENING BEFORE CHANGING
TO RAIN. SOME SLEET AND FREEZING RAIN MAY BRIEFLY MIX IN. LIGHT
SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-210945-
CARBON-MONROE-
440 AM EST FRI FEB 20 2015

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS POSSIBILE SATURDAY AFTERNOON INTO SUNDAY, POSSIBILY
MIXING WITH OR CHANGING TO SLEET AND FREEZING RAIN. ACCUMULATIONS
OF SNOW AND ICE MAY LEAD TO SLICK AND SNOWCOVERED ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 20, 5:35 AM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 AM EST FRI FEB 20 2015

DEZ001-NJZ015>019-PAZ070-071-106-201700-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
MEDIA...PHILADELPHIA...MORRISVILLE...DOYLESTOWN
535 AM EST FRI FEB 20 2015

...LOW WATER LEVELS ON THE TIDAL DELAWARE RIVER THROUGH TONIGHT...

A GUSTY NORTHWESTERLY FLOW WILL CONTINUE TO RESULT IN LOW WATER
LEVELS ON THE TIDAL DELAWARE RIVER TODAY AND TONIGHT. THE
COMBINATION OF LOW WATER LEVELS AND ICE COVER WILL CAUSE
NAVIGATION PROBLEMS ESPECIALLY AROUND THE TIMES OF LOW TIDE ON THE
LOWER DELAWARE RIVER AND ON SOME OF ITS TIDAL TRIBUTARIES.

LOW TIDE OCCURS AT REEDY POINT, DELAWARE AT 629 AM THIS MORNING
AND 700 PM THIS EVENING. LOW TIDE AT PHILADELPHIA OCCURS AT 906
AM THIS MORNING AND 936 PM THIS EVENING.

WATER LEVELS ARE FORECAST TO DROP TO AROUND NEGATIVE 2.0 FEET
MEAN LOWER LOW WATER. THE LOW WATER LEVELS MAY CONTINUE INTO
SATURDAY.

JRK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, Delaware

When
February 20, 7:00 AM EST to 10:00 PM EST
Where
Delaware forecast zone
Reported by
WLON
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Astronomical Low Tide, Philadelphia

When
February 20, 8:00 AM EST to 11:00 PM EST
Where
Philadelphia forecast zone
Reported by
WLON
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Astronomical Low Tide, Lower Bucks

When
February 20, 10:00 AM EST to February 21, 1:00 AM EST
Where
Lower Bucks forecast zone
Reported by
WLON
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560193, 560194, 560195.